Euphoric and depressed from Prednisone.. r u kidding me..

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

paintedsongs
Regular Member


Date Joined Jul 2005
Total Posts : 207
   Posted 11/20/2007 7:42 PM (GMT -7)   
Hello all.. I have posted alot recently since I started on another Prednisone journey... I have posted about my insomnia, and huge appetite but today I narrowed down another thing. These crazy drastic mood changes, I swear I go from times of absolute feeling like I am on top of the world Euphoria to sad and very moments. I consider myself emotionally stable until now... I woke up Sunday night from a sleep and was crying.. and for no real reason. Therefore, I post to you for validation so I know that others are dealing with this and for suggestions on how to deal with it in a good way.  So now I will be an awake, hungry, and emotionally unbalanced.... ha.. My heart goes out to anyone experiencing the same thing, but think I am here thinking about you through all this !
28 Year old Female. Dx with Crohns 2005. Currently take Imuran 50 mg.
Dx with Pyoderma Gangrenos (PG) Nov '07, currently on Prednisone 60mg for PG ...  :(


gumby44
Veteran Member


Date Joined Nov 2007
Total Posts : 4097
   Posted 11/20/2007 7:52 PM (GMT -7)   
I'm so sorry you are having such a hard time with the Prednisone. Are you still on 60 mg? That seems like such a high dose..no wonder you are having a hard time. How long have you been on it. when do you get to taper? I have tapered down but I'm stuck at 10 mg. Everytime I go lower, all the Crohn's symptoms come back. I'm on my second week of Pentasa, and I understand that it takes at least a month to kick in. Even on 10 mg, I have bad insomnia, and then either the Prednisone or lack of sleep makes me weepy. No highs though. I am jealous of everyone out there eating ice cream and cookies! No way can I digest any of that. I am actually losing weight even on the Prednisone, but that's because practically everything I eat hurts.....I guess be careful of what you wish for. All the best!
48 yr. old female, diagnosed with Crohn's Sept-Oct. 2007


jenngrl81
Regular Member


Date Joined Oct 2007
Total Posts : 208
   Posted 11/20/2007 8:06 PM (GMT -7)   
I just finally tapered off of it yesterday, I started at 40mg. I haven't been able to sleep at night since I'd been on it and have gained 14lbs in a little over three weeks! IT is EVIL!!!! Did not help any of my CD symptoms so i'm back to the entocort. I was hungry ALL the time, nothing satiated me, I could eat all day; which is probably why I gained so much weight. My moods were out of control. Very high anxiety, short temper, and extreme fatigue. Don't worry you aren't going crazy, it just feels like you are! Good luck to you and I hope it does the job with your CD and that you don't have to be on it long. Happy Thanksgiving!
Pentasa 500mg/8x daily; Entocort 3mg/3x daily; Percocet/Ultram for pain; Protonix 40mg
Neurontin, 300mg/6x daily
Probiotic
Bentyl for cramping-3x/10mg
Ferrous Sulfate 325mg/daily for anemia
Azathioprine 150mg


wednesday77
Regular Member


Date Joined Oct 2007
Total Posts : 390
   Posted 11/20/2007 8:08 PM (GMT -7)   

Prednisone is terrible.  I am taking it again now and am weaning off it.  There are so many side effects but I guess the drug is a necessary evil, it does help heal the inflammation like nothing else.  I am on 30 mg now, hopefully will go down to 25 this week.

32 yr old Female

Crohn's Colitis

currently weaning off prednisone, taking cipro, flagyl, folic acid, lots of calcium, ambien for insomnia from pred

 


paintedsongs
Regular Member


Date Joined Jul 2005
Total Posts : 207
   Posted 11/21/2007 8:05 AM (GMT -7)   
You people are so wonderful. thanks for your support. I am still on 60mg, actually just started it about 2 weeks ago for the skin condition, Pyoderma Gangrenosa.  I do have a f/u GI apt today and I am awaiting insurance apporoval for Remicade, hopefully early next week b/c of the holiday. Trust me is I do I will certainly jump for joy and let you all know if I get a taper of this med! Again, last night I woke up weepy.. the mind playing bad tricks on me.. thinking of sad things.. and for no reason, this morning I am on cloud 9.... 
28 Year old Female. Dx with Crohns 2005. Currently take Imuran 50 mg.
Dx with Pyoderma Gangrenos (PG) Nov '07, currently on Prednisone 60mg for PG ...  :(


Sway_79
Regular Member


Date Joined Nov 2007
Total Posts : 47
   Posted 11/21/2007 8:33 AM (GMT -7)   
Painted,

((((HUGS)))) I hope your GI appointment goes well, and that you get approved for Remicade. I refuse to take any steroids (Prednisone) anymore. I went through the same thing that you are, with the insomnia, massive mood swings, and horrific weight gain/bloated moon face/etc. I finally told all my dr's that I refuse to take it any longer. It doesn't give me enough relief to tolerate the side effects. It's bad enough to feel bad on the inside all the time, but to look like "THAT" on the outside as well was just too much. I didn't mean for that to sound vain...but hopefully you know what I mean.

Best of luck to you. I hope it gets better for you soon.

~Sway

gachrons
Veteran Member


Date Joined Mar 2007
Total Posts : 4527
   Posted 11/21/2007 10:16 AM (GMT -7)   
Hi At 60 I probably would be considered nutty .I am still being chocked on the gerd had it last night up at 1 am .I am almost convinced my GI is going to do me in with the pred. and has left me to die. That is where my brain is at today but I can still giggle about it .Nasty stuff no wonder my lungs aren't so good now. I really hope you can get tappered some because it is hard try to get threw a day at a time . Nope your as sane as the rest of us at least I am sleeping most nights. I never could think clearly without sleep. lol gail

Sherbear41466
Regular Member


Date Joined Jan 2005
Total Posts : 364
   Posted 11/21/2007 8:00 PM (GMT -7)   
They had me on 40 mg of pred, I was very euphoric, kind of high and felt great, and then I hated everybody, and then I cried. Yeah, it was a great trip! I remember my husband saying to me once "just listen to yourself talk." LOL, I screamed "I don't want to listen to myself!" Poor guy had to deal with that for almost a year. I don't know how he tolerated it!
 ~Sherry

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 11:11 AM (GMT -7)
There are a total of 2,733,561 posts in 301,135 threads.
View Active Threads


Who's Online
This forum has 151272 registered members. Please welcome our newest member, Toto'surprise.
345 Guest(s), 16 Registered Member(s) are currently online.  Details
BensonHill, marciac12, tickbite666, Bucko, Girlie, mpost, Toto'surprise, ChickNorris, pmm73, WORLD HEALING, Bobby Mac, ks1905, Namie, peanut307, Nosila, Tall Allen


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer